The periodic behavior of N-mode truncations of the Navier-Stokes equations on a two-dimensional torus is studied forN=44, 60, 80, and 98. Significant common features are found, particularly for not too high Reynolds numbers. In all models periodicity ends, giving rise, though at quite different parameter values, to quasiperiodicity.
Common Periodic Behavior in Larger and Larger Truncations of the Navier-Stokes Equations / Franceschini, Valter; Giberti, Claudio; M., Nicolini. - In: JOURNAL OF STATISTICAL PHYSICS. - ISSN 0022-4715. - STAMPA. - 50 (5/6):(1988), pp. 879-896.